| Model Number |
BIO-COM INTERFERENCE SCREW, TAPERED TIP |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual inspection, it was noted that the threads of the device are damaged, and the device is bent near the middle.The method used to prepare the bone during the procedure, as well as the bone quality encountered, were not recorded.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.
Event or Problem Description
It was reported that during an all inside knee surgery the surgeon had problems inserting the screw into the knee.It was drilled to 6 mm and the tendon was not thick.The screw thread became deformed and could therefore not be used.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.